Alert archive / California / Wind Advisories in 2022
Wind Advisory 3, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Jan 22, 2022, 7:12 AM PST. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Jan 22, 2022, 7:12 AM PST (15:12 UTC)
- Expired
- Jan 23, 2022, 2:18 AM PST
- In force
- 19 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
950 WWUS76 KSTO 221512 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 712 AM PST Sat Jan 22 2022 ...Strong north to east winds through this morning... CAZ017-018-222000- /O.EXP.KSTO.WI.Y.0002.000000T0000Z-220122T1500Z/ /O.NEW.KSTO.WI.Y.0003.220122T1512Z-220122T2000Z/ Southern Sacramento Valley-Carquinez Strait and Delta- Including the cities of Sacramento and Fairfield/Suisun 712 AM PST Sat Jan 22 2022 ...WIND ADVISORY IN EFFECT UNTIL NOON PST TODAY FOR THE FAR WESTSIDE OF THE VALLEY AND DELTA... * WHAT...North winds 15 to 30 mph with local gusts up to 40 mph. * WHERE...Southern Sacramento Valley and Carquinez Strait and Delta Counties. * WHEN...Until noon PST today. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ015-016-221615- /O.EXP.KSTO.WI.Y.0002.000000T0000Z-220122T1500Z/ Northern Sacramento Valley-Central Sacramento Valley- Including the cities of Redding, Red Bluff, Chico, Oroville, and Marysville/Yuba City 712 AM PST Sat Jan 22 2022 ...WIND ADVISORY HAS EXPIRED... The stronger winds have decreased but conditions will remain breezy today. The wind advisory will be allowed to expire. $$ CAZ068-069-222000- /O.CON.KSTO.HW.W.0001.000000T0000Z-220122T2000Z/ Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- Including the cities of Chester, Quincy, and Blue Canyon 712 AM PST Sat Jan 22 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON PST TODAY... * WHAT...Northeast winds 15 to 30 mph with local gusts 40 to 60 mph. * WHERE...Western Plumas County/Lassen Park and West Slope Northern Sierra Nevada Counties. * WHEN...Until noon PST today. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$
2 follow-up statements
374 WWUS76 KSTO 222005 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 1205 PM PST Sat Jan 22 2022 ...Strong east winds into Sunday morning over the mountains... CAZ068-069-231200- /O.EXP.KSTO.HW.W.0001.000000T0000Z-220122T2000Z/ /O.EXB.KSTO.WI.Y.0003.220122T2005Z-220123T1800Z/ Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- Including the cities of Chester, Quincy, and Blue Canyon 1205 PM PST Sat Jan 22 2022 ...WIND ADVISORY IN EFFECT UNTIL 10 AM PST SUNDAY... ...HIGH WIND WARNING WILL EXPIRE AT NOON PST TODAY... * WHAT...Areas of east winds 20 to 35 mph with gusts up to 55 mph expected. Locally stronger winds along the crest. * WHERE...Western Plumas County/Lassen Park and West Slope Northern Sierra Nevada Counties. * WHEN...Until 10 AM PST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ017-018-222115- /O.EXP.KSTO.WI.Y.0003.000000T0000Z-220122T2000Z/ Southern Sacramento Valley-Carquinez Strait and Delta- Including the cities of Sacramento and Fairfield/Suisun 1205 PM PST Sat Jan 22 2022 ...WIND ADVISORY WILL EXPIRE AT NOON PST TODAY... Wind will remain breezy this afternoon but remain below advisory levels, therefore the wind advisory will be allowed to expire. Wind gusts between 20 and 30 mph will continue until late this afternoon and early evening. Locally some stronger gusts are expected over the westside of the valley. $$
666 WWUS76 KSTO 231018 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 218 AM PST Sun Jan 23 2022 CAZ068-069-231130- /O.CAN.KSTO.WI.Y.0003.000000T0000Z-220123T1800Z/ Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- Including the cities of Chester, Quincy, and Blue Canyon 218 AM PST Sun Jan 23 2022 ...WIND ADVISORY IS CANCELLED... Winds have decreased, so the Wind Advisory has been cancelled. East wind gusts to around 35 mph are possible this morning over higher peaks, diminishing further in the afternoon. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Jan 22, 3:40 AM PST, 3 hours 32 minutes earlier.
Area forecast discussion, Jan 22, 3:40 AM PST, 3 hours 32 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 340 AM PST Sat Jan 22 2022 .SYNOPSIS... Strong north/east winds will continue this morning and then diminish by afternoon. Continued mild temperatures with dry weather and lighter winds into next week. && .DISCUSSION... Strong high pressure ridging is centered off the Oregon coast, while an upper low is centered over the southern California and Mexican border. Strong north and east surface pressure gradients developed Friday and Friday night. The Reno to Sacramento (East to West) gradient peaked at 10.3 mb around 8 pm PST, down to 9.5 mb at 2 am. The Redding to Sacramento (North to South) gradient peaked at 6.0 mb at 7 pm and was 5.7 mb at 3 am. Winds at Fairfield at 3 am were gusting to 48 mph out of the northeast, which was the strongest measured in the Delta area, Marysville was gusting to 37 mph. Mixing after the sun rises could bring a little more gusting in the Valley before winds weaken with the decreasing gradient. The Wind Advisory continues until 7 am for the Sacramento Valley and Delta, while the Advisory has been cancelled for the Northern San Joaquin, where winds are generally light. Strongest winds are expected on the far west side of the Sacramento Valley and over the Delta, where a barrier jet is located. Winds in the mountains were gusting up to 53 mph at Colby Mountain at 3 am, with gusts in the 30s and 40s over the northern Sierra. While winds were at the strongest Friday afternoon and evening, strong gusty winds are possible over higher terrain through the rest of the morning, so the High Wind Warning continues until noon. Winds will continue to decrease this afternoon and overnight. Impacts associated with the strong winds include the potential for downed trees, particularly in the mountains where the strongest winds are forecast; possible power outages; and difficulty with travel for high-profile vehicles. Furthermore, expect mountain recreation impacts for those planning to hike, ski, and/or snowshoe this morning. Exercise extreme caution if venturing into forested areas as conditions could be dangerous with the strong winds! Temperatures will be quite mild today and will reach the upper 60s to lower 70s in the Valley. Dry, light offshore flow will persist through the weekend and into Monday with above-normal temperatures expected to continue. Temperatures will cool slightly Tuesday as a shortwave drops into the Rocky Mountains and lowers heights some over NorCal. EK && .EXTENDED DISCUSSION (Wednesday THROUGH Saturday)... Ensembles and clusters remain in solid agreement with upper level ridging over the West Coast through much of next week. Could see a weak trough approach the West Coast toward the end of the week, as is depicted in the ensemble means and a few clusters. For now, the National Blend of Models keeps the chance of measurable precipitation at 15 percent or less region-wide through the end of next week. && .AVIATION... VFR conditions next 24 hours, except local MVFR visibilities northern San Joaquin Valley thru about 17Z. Northerly surface wind gusts 15-30 kts in the Sacramento Valley, decreasing after 00Z Sunday. Elsewhere, areas northeast surface wind gusts 20-40 kts northern Sierra Nevada, with local gusts over 50 kts, decreasing after 00Z Sunday. && .STO WATCHES/WARNINGS/ADVISORIES... High Wind Warning until noon PST today for West Slope Northern Sierra Nevada-Western Plumas County/Lassen Park. Wind Advisory until 7 AM PST this morning for Carquinez Strait and Delta-Central Sacramento Valley-Mountains Southwestern Shasta County to Western Colusa County-Northern Sacramento Valley-Southern Sacramento Valley. &&
Nearby
Wind Advisories in California, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.